MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol) was noted to be damaged during the injection process.The surgeon rotated the implanted lens so the defect was positioned superiorly to mitigate potential clinical impact.The procedure was completed without interruption and the lens remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received which the following fields were updated accordingly: section a2: age: 69 years.Section a2: date of birth: (b)(6) 1956.Section a3a: sex: female.Section a3b: gender: cisgender woman/girl.Section a6: race: white.Section b5: additional information confirmed that the optic was damaged, while the tip of the cartridge was not.The damaged part or the peripheral optic rotated superiorly.The doctor did not feel any resistance during delivery of the lens.It was stated that the damage was not due to use error.The lens remains implanted in the patient's left eye to date with no visual issues.The patient was informed of this issue and is under observation.There were no patient injury or any complications such as capsule tear, unplanned vitrectomy, incision enlargement or sutures and no medication outside the standard of care required.The patient was reported to have good outcome.During preparation of the device, the lubrication used was ophthalmic viscoelastic device (ovd) "provisc" which was introduced in the cartridge from the cartridge canopy.The average dwell time/keeping in the dwell position was 3 minutes.The surgery tech does the first twist, but it is unknown if uninterrupted once the lens has passed the dwell position and when advancing the lens, complete turn is made.Section d10: concomitant medical products: provisc.Section e1: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: no suspect product was received; however, the customer provided photos were evaluated.The pictures show 2 scratch/crack like marks with triangular shape located in the lens periphery at 4:00 and 5:00 in relation to the picture orientation.Although, per the marks location it is not expected for them to impact the patient visual function, the actual clinical impact as well as the root cause of the reported incident cannot be determined from a picture assessment.The complaint issue "lens damaged" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23764892
Report Number3012236936-2025-000331
Device Sequence Number10562120
Product Code MFK
UDI-Device Identifier05050474810785
UDI-Public(01)05050474810785(17)280410
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/12/2025
02/17/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/06/2026
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC.
Patient Age69 YR
Patient SexFemale
Patient RaceWhite